Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Why does Mirtazapine cause Restless Legs Syndrome? Hugh

Posted by Skeletor on June 19, 2020, at 15:09:44

In reply to Re: Why does Mirtazapine cause Restless Legs Syndrome?, posted by Hugh on June 19, 2020, at 14:20:15

> Interesting. I wasn't aware of that. I used to take mirtazapine, but it didn't give me RLS. It did make me very tired, and it gave me a voracious appetite. I gained 20 pounds while on it.

Yeah, it's very interesting, especially that high percentage. No one seems to know why. They say that it might be due to its strong antihistamine properties. Some experts have proposed that it is due to its 5HT2 antagonist properties. But then other strong antihistamines and 5HT2 antagonists should also be prone to cause RLS, e.g. Amitriptyline, Nortriptyline, Doxepine etc., but they don't seem to cause it as frequently as Mirtazapine. One could argue that it is due to anticholinergic properties, which might have a counterbalancing effect.

Some say that it may be Mirtazapine's pro-noradrenergic properties, but shouldn't we see it with other NRIs and pro-noradrenergic drugs? Many questions, no definitive answers...


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Skeletor thread:1110839
URL: http://www.dr-bob.org/babble/20200511/msgs/1110848.html